Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 64, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jun 13, 2018, 6:19 PM EDT for Gwinnett County, Georgia. It was in force for 71 min.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2018, 6:19 PM EDT (22:19 UTC)
- Expired
- Jun 13, 2018, 7:30 PM EDT
- In force
- 71 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 79 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pew Creek at Patterson Road near Lawrenceville (LAWG1).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02205522, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
834
WGUS42 KFFC 132219
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
619 PM EDT Wed Jun 13 2018
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Pew Creek near Lawrenceville affecting Gwinnett County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC135-141218-
/O.NEW.KFFC.FL.W.0064.180613T2219Z-000000T0000Z/
/LAWG1.1.ER.180613T2144Z.180613T2200Z.000000T0000Z.UU/
619 PM EDT Wed Jun 13 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Pew Creek near Lawrenceville.
* From this evening until further notice.
* At 6 PM Wednesday the stage was 11.3 feet...and rising.
* Flood stage is 11 feet.
* At 11 feet...Minor flooding of the natural flood plain begins.
The parking lot of the Saratoga Swim and Tennis Club downstream
from the river gauge begins to flood.
&&
LAT...LON 3395 8406 3397 8400 3390 8398 3388 8404
3389 8408 3392 8409
$$1 follow-up statement
914
WGUS82 KFFC 132330
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
730 PM EDT Wed Jun 13 2018
...The Flood Warning is cancelled for the following rivers in
Georgia...
Pew Creek near Lawrenceville affecting Gwinnett County
GAC135-140000-
/O.CAN.KFFC.FL.W.0064.000000T0000Z-180613T2330Z/
/LAWG1.1.ER.180613T2144Z.180613T2200Z.180613T2221Z.UU/
730 PM EDT Wed Jun 13 2018
The Flood Warning is cancelled for
The Pew Creek near Lawrenceville.
* This takes effect immediately.
* At 7 PM Wednesday the stage was 7.8 feet...and falling.
* Flood stage is 11 feet.
* The creek will continue to fall.
* At 11 feet...Minor flooding of the natural flood plain begins.
The parking lot of the Saratoga Swim and Tennis Club downstream
from the river gauge begins to flood.
&&
LAT...LON 3395 8406 3397 8400 3390 8398 3388 8404
3389 8408 3392 8409
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jun 13, 3:21 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 13, 3:21 PM EDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 321 PM EDT Wed Jun 13 2018 .SHORT TERM /Tonight through Thursday Night/... The atmosphere remains favorable for mostly diurnal convection throughout the short-term period. The stationary boundary remains situated across central Georgia at the surface and a shear axis is positioned over the area at 500 mb. Furthermore, a shortwave trough is currently propagating eastward into our forecast area this afternoon. Scattered showers and thunderstorms are associated with this shortwave and are anticipated to impact parts of northern GA during the afternoon and early evening hours. As such, PoPs this afternoon and evening are oriented with the highest values across the north to reflect the expected track and impact of the shortwave. The shear axis will remain in place Thursday, along with some slightly higher lapse rates on the order of 6 to 7 C/km. The surface boundary will also be present, but could gradually shift northward across north-central Georgia. Overall, maintained high-end chance PoPs for Thursday. With sufficient instability and lapse rates, there is a chance for a few thunderstorms to become strong today and Thursday, and an isolated severe thunderstorm or two cannot be ruled out. These storms will be capable of producing gusty winds, frequent lightning, and with PWATS at or above 1.5 inches in most locations, locally heavy rainfall. Gusty/damaging wind gusts are expected to be the primary severe thunderstorm hazard. With slightly steeper lapse rates forecasted on Thursday, small hail could be a possibility. Temperatures will remain near normal values through the short-term period, with high temps in the mid to upper 80s and low temps in the upper 60s to low 70s. King && .LONG TERM /Friday through Wednesday/... Basic extended forecast trends remain unchanged as the region transitions from underneath the broad, weak upper trough to broad, relatively weak, upper ridging from the latter half of the week through the weekend. Upper ridge flattens through the early part of next week. All of this still points to a continued summertime, generally diurnal, pattern of scattered convection. Should see best convective coverage Friday before the upper ridge exerts its influence over the weekend. Moderate mid-level lapse rates will keep at least a small chance for a few strong to marginally severe storms Friday, with chances much more limited over the weekend. High temperatures climb over the weekend as well under the building upper ridge. 20 && AVIATION... 18Z Update... Mainly SCT to BKN VFR cigs are anticipated across the area this afternoon. Winds are expected to remain on the west side through the remainder of the period, with the exception of outflow from any thunderstorms that occur. Diurnal heating will lead to scattered coverage of showers and thunderstorms, with the best thunderstorm chances during the mid afternoon and evening. However, hi-res models remain inconsistent regarding the timing of precip. Precip will gradually diminish, and cigs and vsbys will decrease during the overnight hours. //ATL Confidence...18Z Update... Medium confidence all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 69 90 71 90 / 40 30 30 40 Atlanta 70 88 72 89 / 40 40 30 40 Blairsville 64 85 65 86 / 40 30 20 40 Cartersville 69 88 70 90 / 40 30 20 30 Columbus 72 89 73 91 / 30 50 30 50 Gainesville 69 87 71 88 / 40 30 20 40 Macon 71 90 72 90 / 40 40 30 50 Rome 70 89 70 91 / 30 30 20 30 Peachtree City 69 88 70 90 / 40 40 30 40 Vidalia 72 91 73 90 / 40 40 30 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....20 AVIATION...King
Hazardous weather outlook, Jun 13, 3:31 PM EDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 331 PM EDT Wed Jun 13 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 331 PM EDT Wed Jun 13 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms can be expected this afternoon into this evening. Some storms could be strong and an isolated severe storm cannot be ruled out with strong, damaging winds, frequent lightning, and locally heavy rainfall as the main threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... There is a chance of thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong to severe each day with strong, gusty winds, frequent lightning and isolated flooding from heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotters are encouraged to submit reports of any severe weather and flooding through the web by going to weather.gov/atlanta
In the hours before
Special weather statement, Jun 13, 4:42 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
442 PM EDT WED JUN 13 2018
GAZ020-132115-
Bartow GA-
442 PM EDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARTOW COUNTY UNTIL
515 PM EDT...
At 442 PM EDT...a strong thunderstorm was over Cartersville...moving
east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cartersville, Emerson, White, George Washington Carver St Pk and Red
Top Mountain State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3413 8486 3423 8487 3433 8466 3412 8466
TIME...MOT...LOC 2042Z 267DEG 18KT 3419 8482
WIND...40MPHSpecial weather statement, Jun 13, 4:56 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
456 PM EDT WED JUN 13 2018
GAZ072-132130-
Jones GA-
456 PM EDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR JONES COUNTY UNTIL 530 PM EDT...
At 456 PM EDT...a strong thunderstorm was over Wayside, or near
Gray...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gray, James, Bradley, Clinton and Wayside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3300 8365 3307 8365 3312 8348 3295 8347
TIME...MOT...LOC 2056Z 264DEG 14KT 3303 8362
WIND...40MPHSpecial weather statement, Jun 13, 5:34 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
534 PM EDT WED JUN 13 2018
GAZ014-021-022-033-132200-
Dawson GA-North Fulton GA-Cherokee GA-Forsyth GA-
534 PM EDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWSON...NORTH FULTON...
SOUTHEASTERN CHEROKEE AND WESTERN FORSYTH COUNTIES UNTIL 600 PM
EDT...
At 533 PM EDT...a line of strong thunderstorms was along a line
extending from near Buffington to near Sweat Mountain...and moving
east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Roswell, Alpharetta, Milton, Woodstock, Holly Springs, Free Home,
Buffington, Hickory Flat, Drew, Union Hill, Hightower, Birmingham,
Matt, Silver City, Holbrook, Lathemtown and Ducktown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3440 8409 3408 8421 3407 8442 3408 8452
3429 8442
TIME...MOT...LOC 2133Z 252DEG 23KT 3425 8439 3410 8445
WIND...40MPHSpecial weather statement, Jun 13, 5:56 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
556 PM EDT WED JUN 13 2018
GAZ083-095-096-132230-
Houston GA-Bleckley GA-Twiggs GA-
556 PM EDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOUSTON...WESTERN
BLECKLEY AND SOUTHWESTERN TWIGGS COUNTIES UNTIL 630 PM EDT...
At 556 PM EDT...a strong thunderstorm was near Bonaire, or 12 miles
northeast of Perry...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Robins Air Force Base, Bonaire and Tarversville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3255 8363 3262 8354 3253 8335 3239 8351
TIME...MOT...LOC 2156Z 317DEG 13KT 3256 8355
WIND...40MPHSpecial weather statement, Jun 13, 6:02 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
602 PM EDT WED JUN 13 2018
GAZ014-015-022-132230-
Dawson GA-Forsyth GA-Lumpkin GA-
602 PM EDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWSON...
NORTHWESTERN FORSYTH AND SOUTHERN LUMPKIN COUNTIES UNTIL 630 PM
EDT...
At 602 PM EDT...a strong thunderstorm was near Hollis Lathem
Reservoir, or near Dawsonville...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dawsonville, Dougherty, Matt, Silver City, Auraria, Coal Mountain,
Hightower and McKee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3423 8404 3432 8426 3447 8422 3449 8398
TIME...MOT...LOC 2202Z 278DEG 18KT 3439 8419
WIND...40MPHSpecial weather statement, Jun 13, 6:09 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
609 PM EDT WED JUN 13 2018
GAZ083-096-097-109-132245-
Laurens GA-Bleckley GA-Dodge GA-Twiggs GA-
609 PM EDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAURENS...NORTHEASTERN
BLECKLEY...NORTHERN DODGE AND SOUTHEASTERN TWIGGS COUNTIES UNTIL 645
PM EDT...
At 609 PM EDT...a line of strong thunderstorms was along a line
extending from Marion to Rowland...and moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Jeffersonville, Chester, Dexter, Danville, District Path, Goldsboro,
Rebie, Cary and Rowland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3263 8346 3269 8337 3243 8300 3231 8316
TIME...MOT...LOC 2209Z 310DEG 13KT 3265 8341 3244 8318
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:14 PM EDT | Special Weather Statement | FFC | Pike | 31 min |
| Jun 12, 8:29 PM EDT | Special Weather Statement | FFC | Laurens | 31 min |
| Jun 13, 2:33 PM EDT | Special Weather Statement | FFC | Chattooga | 42 min |
| Jun 13, 3:05 PM EDT | Special Weather Statement | FFC | Lamar | 25 min |
| Jun 13, 4:25 PM EDT | Special Weather Statement | FFC | Toombs | 35 min |
| Jun 13, 4:27 PM EDT | Special Weather Statement | FFC | Bibb | 33 min |
| Jun 13, 4:42 PM EDT | Special Weather Statement | FFC | Bartow | 33 min |
| Jun 13, 4:56 PM EDT | Special Weather Statement | FFC | Jones | 34 min |
| Jun 13, 5:34 PM EDT | Special Weather Statement | FFC | Cherokee | 26 min |
| Jun 13, 5:56 PM EDT | Special Weather Statement | FFC | Bleckley | 34 min |
| Jun 13, 6:02 PM EDT | Special Weather Statement | FFC | Dawson | 28 min |
| Jun 13, 6:09 PM EDT | Special Weather Statement | FFC | Bleckley | 36 min |
| Jun 13, 6:27 PM EDT | Special Weather Statement | FFC | Rockdale, Walton | 33 min |
| Jun 13, 6:34 PM EDT | Special Weather Statement | FFC | Treutlen | 26 min |
| Jun 13, 6:48 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Treutlen | 42 min |
| Jun 13, 6:59 PM EDT | Special Weather Statement | FFC | Rockdale | 31 min |
| Jun 13, 7:22 PM EDT | Special Weather Statement | FFC | Treutlen | 38 min |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.